Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 3, 2011, 4:20 PM EDT. It took effect at Apr 3, 2011, 9:40 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 4:20 PM EDT (20:20 UTC)
- In effect from
- Apr 3, 2011, 9:40 PM EDT
- Expired
- Apr 4, 2011, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 4:17 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 3, 4:17 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT SUN APR 3 2011
.SHORT TERM...THIS AFTERNOON AND TONIGHT
COMPLEX FORECAST UNFOLDING FOR SOUTHEASTERN MICHIGAN TONIGHT WITH
IOWA LOW PRESSURE SYSTEM SET TO LIFT NORTHEASTWARD THROUGH NORTHERN
LOWER MICHIGAN. SURFACE ANALYSIS DEPICTS ATTENDANT WARM FRONT
EASTWARD THROUGH PORTIONS OF NORTH CENTRAL ILLINOIS...CENTRAL
INDIANA...AND SOUTHWESTERN OHIO. TEMPERATURES RANGE FROM THE MIDDLE
TO UPPER 70S SOUTH OF THIS SURFACE WARM FRONT...TO THE FREEZING MARK
DIRECTLY UNDER THE WIDESPREAD PRECIPITATION SHIELD THAT IS IN PLACE
ACROSS THE NORTHERN CWA.
THE APEX/NOSE OF VERY STRONG 850MB MOISTURE TRANSPORT IS NOW VEERING
INTO PORTIONS OF SOUTHERN LOWER MICHIGAN. THIS FORCING HAS BECOME
INCREASINGLY LINKED TO THE PRECEDING INTENSE 295K ISENTROPIC
LIFT/FRONTOGENETIC WING OF APPROACHING STORM SYSTEM. THE ADDITIONAL
MOISTURE APPEARS TO BE FEEDING INTO THE SYSTEM AS UPSCALE GROWTH IN
PRECIPITATION COVERAGE HAS BEEN OCCURRING DURING THE LAST FEW HOURS.
TEMPERATURES AND DEWPOINTS HAVE LOCKED TO AROUND 32 DEGREES LATE
THIS AFTERNOON FOR LOCATIONS ALONG AND NORTH OF I 69. UPSTREAM
SURFACE REPORTS HAVE CONFIRMED THAT MUCH OF THE PRECIPITATION FILLING
THE MOSAIC RADAR IMAGERY IS FALLING AS SNOW WITH IMPRESSIVE
RATES/VSBYS LESS THAN 2 MILES. GIVEN THE REFLECTIVITIES ON
RADAR...ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES WILL BE
POSSIBLE THROUGH THIS EVENING. HAVE HAD A FEW REPORTS THAT ROADWAYS
ARE BECOMING SLUSHY IN SPOTS...SO IMPACT TO TRAVEL HAS BEEN
OCCURRING. BETTER LOW LEVEL WARM AIR ADVECTION IS OCCURRING ON THE
BACKSIDE OF THIS PRECIPITATION SHIELD...NOT SURPRISINGLY WHERE THE
REMNANT WISCONSIN CONVECTION RESIDES. SURFACE TEMPERATURES HAVE
QUICKLY CLIMBED INTO THE UPPER 40S TO LOWER 50S FOR PORTIONS OF
SOUTHWESTERN LOWER MICHIGAN/NORTHERN INDIANA. THIS DECAYING
CONVECTION IS INCREASINGLY OUTPACING MIDLEVEL INSTABILITY THAT
REMAINS PRIMARILY IN PLACE BACK ACROSS EASTERN IOWA (IMPRESSED WITH
THE LONGEVITY TODAY).
A GOOD AMOUNT OF COLUMN RIDGING NEEDS TO WORK THROUGH LOWER MICHIGAN
TONIGHT...BEFORE THE APPROACHING MIDLEVEL TROUGH AND SURFACE LOW CAN
ARRIVE. THIS SHOULD LARGELY KEEP THE PRECIPITATION FLEETING DURING
THE EVENING HOURS WHILE WARMING TO AN ALL LIQUID. HAVE LOWERED POPS
FOR ALL OF SOUTHEASTERN MICHIGAN INTO THE MID CHANCE RANGE.
NOCTURNAL PROCESSES WILL REORGANIZE THE SOUTHWESTERLY LOW LEVEL JET
AXIS TONIGHT DIRECTLY INTO SOUTHEASTERN MICHIGAN. THIS WILL ALLOW A
ELEVATED MIXED LAYER AND NEGATIVE SHOWALTERS TO SLIDE INTO THE CWA.
CONVECTIVE INITIATION/BURGEONING IS EXPECTED TO OCCUR ACROSS EASTERN
IOWA AND NORTHERN ILLINOIS BETWEEN 00-04Z. MEAN CLOUD BEARING FLOW
OF BETWEEN 50-60 KNOTS IS EXPECTED TO CARRY THIS CONVECTION
NORTHEASTWARD INTO THE CWA AFTER MIDNIGHT. MUCAPES TONIGHT OF UP TO
500 J/KG WILL BE AVAILABLE BETWEEN 6-12Z SO A GOOD COVERAGE IN
THUNDER IS ANTICIPATED. UPPER LEVEL DYNAMICS TONIGHT WILL BE
CHARACTERIZED BY A POSITIVE TILTED TROUGH AXIS AND AN UPPER LEVEL
JET MAXIMUM THAT WILL BE VERY EARLY IN ITS INFANCY. IT IS EXPECTED
THAT THE VEERING OF LOW LEVEL JET WILL ACTUALLY ALLOW THE COLDER AIR
TO DROP SOUTHEASTWARD...STRENGTHENING THE COLD FRONT THAT WILL BE
APPROACHING SOUTHEASTERN MICHIGAN AT THE END OF THE PERIOD. THE
SEVERE THUNDERSTORM THREAT TONIGHT WILL BE LIMITED...GIVING
RELATIVELY LOW CAPE VALUES...SOMEWHAT HIGH FREEZING LEVELS AT
9KFT...AND VERY LOW STABLE LAYER NEAR THE SURFACE. THIS THINKING
AGREES WITH LATEST SWODY1 THAT KEEPS SLIGHT RISK OUT OF THE FORECAST
AREA.
&&
.LONG TERM...MONDAY THROUGH NEXT SUNDAY
SHOWERS AND A FEW THUNDERSTORMS IN THE SOUTH WILL BE ON GOING AT THE
BEGINNING OF THE PERIOD AS LOW PRESSURE OVER NORTHERN LOWER
CONTINUES NORTHEAST. ASSOCIATED COLD FRONT WILL MOVE THROUGH
SOUTHEAST LOWER BETWEEN 12 AND 18Z. ELEVATED INSTABILITY WILL BE
CONFINED TO THE SOUTHEAST HALF OF THE CWA AND THATS WHERE THE CHANCE
OF THUNDERSTORMS WILL BE THROUGH NOON. AFTER...PLENTY OF POST
FRONTAL MOISTURE WILL STILL BE AROUND. SHOWERS WILL CONTINUE
THROUGH THE AFTERNOON AS 500MB TROF AXIS TO THE WEST WONT PASS UNTIL
LATER MONDAY NIGHT. DRIER AIR WILL BE WORKING IN LATE IN THE DAY SO
DONT EXPECT SHOWERS TO CONTINUE INTO THE NIGHT. IT WILL BE BREEZY
AS LOW LEVEL GRADIENT WILL BE TIGHT THROUGH TUESDAY.
MODELS IN GOOD AGREEMENT THROUGH THE REST OF THE WEEK. STORM TRACK
WILL CONTINUE TO FOCUS ON THE GREAT LAKES AND UPPER MID WEST. A
CLIPPER LIKE SYSTEM WILL BRING A CHANCE FOR SHOWERS TUESDAY NIGHT
AND WEDNESDAY. TEMPERATURE PROFILES SHOW PRECIP COULD BE MIXED WITH
SNOW ACROSS THE NORTH HALF OF THE CWA TUESDAY NIGHT.
WAVE DROPPING DOWN THE WEST COAST WILL INTERACT WITH ANOTHER WAVE
MOVING IN OFF OF THE PACIFIC. THIS WILL DEVELOP A LARGE TROF ACROSS
THE WESTERN HALF OF THE CONUS. IN RESPONSE...HEIGHTS WILL RISE
ACROSS THE EASTERN HALF OF THE NATION. A DISTURBANCE WILL EJECT OUT
OF THE TROF AND HEAD INTO THE GREAT LAKES THURSDAY NIGHT AND
FRIDAY. WARM FRONT WILL LIFT TO SOUTHERN LOWER MICHIGAN THEN STALL
AS WEAK LOW PRESSURE RIDES ALONG IT. ELEVATED INSTABILITY WILL
AGAIN BE PRESENT AND STRONG ENOUGH TO WARRANT MENTION OF
THUNDERSTORMS.
KEPT THE WEEKEND DRY THOUGH MODELS DO DIFFER WITH POSSIBLE SYSTEM
FOR SUNDAY. TEMPERATURES FOR THE END OF THE WEEK AND WEEKEND WILL
BE ABOVE AVERAGE AS HEIGHTS CONTINUE TO RISE.
&&
.MARINE...
WIND AND WAVE CONDITIONS WILL REMAIN FAVORABLE TODAY AS
SOUTHEASTERLY FLOW DEVELOPS IN THE WAKE OF A DEPARTING SURFACE
RIDGE. THIS EASTERLY WIND WILL STRENGTHEN TONIGHT IN RESPONSE TO A
LOW PRESSURE SYSTEM LIFTING INTO THE GREAT LAKES. SUSTAINED WINDS
WILL REACH 20 TO 25 KNOTS OVER PORTIONS OF NORTHERN LAKE HURON...BUT
A STRONGLY STABLE ENVIRONMENT WILL LIMIT THE HIGHER GUST POTENTIAL.
WITH A LONGER FETCH INTO THE TIP OF THE THUMB...DID ISSUE A SHORT
DURATION SMALL CRAFT ADVISORY FOR TONIGHT. THIS SYSTEM WILL BRING
THE CHANCE FOR THUNDERSTORMS TONIGHT AND MONDAY. WESTERLY WINDS WILL
INCREASE BEHIND THIS SYSTEM...BRINGING THE POTENTIAL FOR GALE FORCE
GUSTS ACROSS PORTIONS OF LAKE HURON MONDAY NIGHT AND TUESDAY. DID GO
AHEAD THIS ISSUANCE AND UPGRADED TO A GALE WARNING FOR NORTHERN LAKE
HURON.
&&
.AVIATION...ISSUED 214 PM EDT SUN APR 3 2011
WARM AIR ADVECTION AND ISENTROPIC LIFT PRECIPITATION CURRENTLY
TRACKING EAST TO WEST THROUGH THE FORECAST AREA. PRECIPITATION
WITHIN HEAVIEST RATES HAS BEEN PREDOMINATELY WET SNOWFLAKES. THE
DURATION OF THE PRECIPITATION HAS BEEN VERY BRIEF/TRANSIENT WHICH
LIMITS ANY SIGNIFICANT HEADACHES. ONE EXCEPTION REMAINS
KMBS...WHERE HEAVIER SNOWFALL MAY PERSIST THROUGH 19-20Z. NEXT
ORDER OF BUSINESS IS WITH THE CLUSTER OF THUNDERSTORMS NOW
CROSSING LAKE MICHIGAN. THIS ACTIVITY CONTINUES TO OUTPACE THE
INSTABILITY SOURCE SO ACTIVITY SHOULD WEAKEN AS IT TRACKS
EASTWARD. WITH RESIDUAL/ELEVATED THUNDER POTENTIAL DID INCLUDE A
TEMPO GROUP FOR TSRA FROM 20-22Z. ALSO INTRODUCED A PREVAILING
GROUP FOR THUNDERSTORMS OVERNIGHT AS BEST ELEVATED INSTABILITY AND
LOW LEVEL JET FLOODS INTO LOWER MICHIGAN. THIS WILL LIKELY REQUIRE
ADDITIONAL TEMPORAL ADJUSTMENTS...BUT FELT CONFIDENT ENOUGH TO
INCLUDE THIS ISSUANCE. THE OTHER ADDITION WAS WORDING FOR
LLWS...AS FLOW AT/NEAR 2KFT AGL IS EXPECTED TO RANGE BETWEEN 50
AND 60 KNOTS. TIMING LOOKS TO MOVE UP A SMIDGE WITH THE COLD
FRONTAL/OCCLUSION PASSAGE THROUGH SOUTHEASTERN MICHIGAN AROUND
12Z. THIS WILL SHUTDOWN MUCH IN THE WAY OF THUNDERSTORM POTENTIAL
AFTERWARDS...ALTHOUGH ADDITIONAL ACTIVITY IS EXPECTED TO FIRE UP
IMMEDIATELY SOUTHWARD IN OHIO DURING THE AFTERNOON HOURS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 10 PM MONDAY TO 4 PM
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
SANILAC...FROM 10 PM SUNDAY TO 4 AM MONDAY.
GALE WATCH...LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-LHZ464...FROM 10 PM
MONDAY TO 4 PM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...CB
LONG TERM....DRC
MARINE.......CB
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 3, 5:17 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 517 AM EDT SUN APR 3 2011 MIZ047>049-053>055-040930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 517 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN LOCATED ALONG AND NORTH OF M-46. .DAY ONE...TODAY AND TONIGHT SNOW AND SLEET WILL MOVE INTO THE AREA BY EARLY AFTERNOON BEFORE TEMPERATURES WARM AND PRECIPITATION TRANSITIONS TO RAIN. MINOR SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE TODAY...MAINLY ON GRASSY AND ELEVATED SURFACES. RAIN WILL CONTINUE TONIGHT WITH SCATTERED THUNDERSTORMS DEVELOPING AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS BUT SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF SNOW/ICE ACCUMULATION WOULD BE GREATLY APPRECIATED. MIZ060>063-068>070-075-076-082-083-040930- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 517 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN LOCATED ALONG AND SOUTH OF THE I-69 CORRIDOR. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A LOW PRESSURE SYSTEM TRACKS INTO THE REGION OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS BUT SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTHEAST AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY CONTINUE INTO MONDAY MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 517 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM SOUTHERN LAKE HURON TO LAKE ERIE AS A LOW PRESSURE SYSTEM TRACKS INTO THE REGION OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS BUT SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTHEAST AROUND 40 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY CONTINUE INTO MONDAY MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. A GALE WATCH IS IN EFFECT FOR MONDAY NIGHT AND TUESDAY MORNING FOR LAKE HURON. PLEASE SEE THE LATEST MARINE PRODUCTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 3, 2:55 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 255 PM EDT SUN APR 3 2011 MIZ047>049-053>055-060>063-032100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON 255 PM EDT SUN APR 3 2011 A WIDESPREAD COVERAGE OF RAIN AND SNOW IS EXPECTED TO PERSIST ACROSS MUCH OF THE TRI CITIES AND THUMB THROUGH 5 PM. SNOWFALL RATES...WITHIN THE HEAVIER PRECIPITATION BANDS...WILL BECOME LOCALLY HEAVY AT TIMES...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE. SNOWFALL ACCUMULATIONS THROUGH 5 PM ARE EXPECTED TO REMAIN AT LESS THAN ONE INCH...MAINLY ON GRASSY SURFACES. THE PRECIPITATION IS EXPECTED TO TRANSITION TO AN ALL RAIN AFTER 5PM. CB
Special weather statement, Apr 3, 3:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 319 PM EDT SUN APR 3 2011 MIZ075-076-083-032015- MONROE-WASHTENAW-WAYNE- 319 PM EDT SUN APR 3 2011 ...SPECIAL WEATHER STATEMENT... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES WEST OF CHELSEA TO 39 MILES WEST OF MANCHESTER...MOVING EAST AT 70 MPH. THIS STORM HAS A HISTORY OF PRODUCING PEA SIZE HAIL. PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CHELSEA BY 340 PM EDT... DEXTER BY 345 PM EDT... MANCHESTER BY 350 PM EDT... DIXBORO AND SALINE BY 355 PM EDT... CANTON AND YPSILANTI BY 400 PM EDT... WILLIS AND MILAN BY 405 PM EDT... ROMULUS BY 410 PM EDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KURIMSKI
Special weather statement, Apr 3, 4:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 411 PM EDT SUN APR 3 2011 MIZ047>049-053>055-060>063-032200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON 411 PM EDT SUN APR 3 2011 ...MIXED PRECIPITATION EXPECTED ALONG AND NORTH OF INTERSTATE 69... A WIDESPREAD COVERAGE OF RAIN AND SNOW IS EXPECTED TO PERSIST ALONG AND NORTH OF INTERSTATE 69 DURING THE LATE AFTERNOON HOURS. SNOWFALL RATES...WITHIN THE HEAVIER PRECIPITATION BANDS...WILL BECOME LOCALLY HEAVY AT TIMES...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE. SNOWFALL ACCUMULATIONS THROUGH 530 PM ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES...MAINLY ACROSS THE TRI CITIES AND NORTHERN THUMB...WITH LESSER AMOUNTS SOUTH. THE PRECIPITATION IS EXPECTED TO TRANSITION TO ALL RAIN AFTER 5PM. KURIMSKI
Local storm report, Apr 3, 4:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 PM EDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 3 NW SAGINAW 43.45N 83.99W
04/03/2011 M1.0 INCH SAGINAW MI TRAINED SPOTTER
0410 PM SNOW FAIRGROVE 43.52N 83.54W
04/03/2011 M0.5 INCH TUSCOLA MI TRAINED SPOTTER
THUNDER HAS BEEN OCCURRING WITH THE SNOW.
&&
KURIMSKISpecial weather statement, Apr 3, 4:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 PM EDT SUN APR 3 2011 MIZ047>049-053>055-060>063-032230- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON 416 PM EDT SUN APR 3 2011 ...MIXED PRECIPITATION EXPECTED ALONG AND NORTH OF INTERSTATE 69... A WIDESPREAD COVERAGE OF RAIN AND SNOW IS EXPECTED TO PERSIST ALONG AND NORTH OF INTERSTATE 69 DURING THE LATE AFTERNOON HOURS. SNOWFALL RATES...WITHIN THE HEAVIER PRECIPITATION BANDS...WILL BECOME LOCALLY HEAVY AT TIMES...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE. OCCASIONAL THUNDER AND SOME SLEET ARE POSSIBLE AT TIMES WITH THE RAIN AND SNOW SHOWERS. SNOWFALL ACCUMULATIONS THROUGH 530 PM ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES...MAINLY ACROSS THE TRI CITIES AND NORTHERN THUMB...WITH LESSER AMOUNTS SOUTH. THE PRECIPITATION IS EXPECTED TO TRANSITION TO ALL RAIN AFTER 5PM. KURIMSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:20 PM EDT | Gale Warning | DTX | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.